Hi Teneg. I will try to help. First, interferon lowers platelets on most people, along with white count. They should go back to normal when treatment with interferon ends. Those with late stage disease often have platelets below normal. But unless they are at 50,000 or less, it is not usually an issue. I have had dry eye syndrome my whole adult life. I got hep C when I was 21 years old. I believe hep C caused it. However, there are other things that may cause those symptoms. Just having hep C can cause autoimmune issues that will affect the eyes, joints, and skin. Make sure you let your doc know so they can rule out other things to be the cause.
Hi have you asked your doctor this question? Not even sure what that means bleeding problems. A better question would be do you bruise easily. Have you had an upper endoscopy? Do you receive regular abdominal ultrasounds and blood testing every 6 months?
I treated several times years ago with the old interferon treatments as well but they did not work for me. I was cured of hep c 2 years ago with the new generation medicines after being infected for 37 years.
I developed a low platelet count around 80 a few years after I was diagnosed with liver cirrhosis in Jan 2008 as a low platelet count is often the first symptom of liver cirrhosis.
Has yoyr doctor said anything about the condition of your liver? Are you seeing a hepatologist or at least a gastroenterologist?
Try asking your doctor questions about your low platelet count. Why is it low? What does that mean? How is my liver.
My question for you is are you going to be treated for hep c again with the new medicines so you can be cured?
Best of luck
Do not be afraid of the new drugs. They are a walk in the park compared to interferon and ribavirin.
I agree, please don't be afraid of the treatment. The newer drugs are so much easier, shorter time period.
I can't believe the doctor would ask if you have bleeding problems. Unless that was an awkward way of trying to see how sick your liver is.
Before I treated my platelets were low, that is how I was diagnosed. They were at 65 but I was also taking a lof of Advil which can affect blood. Aspirin is even worse.
I hope you can get in to see a liver doctor to explain everything about your health.